Mississippi, 2025

Damaging Winds in Mississippi, June 14, 2025

June 14, 2025 · NWS JAN · 9 events in 5 counties and zones

Numerous thunderstorms developed during the afternoon of the 14th. Some storm clusters became severe and produced damaging winds as they moved northward across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Numerous thunderstorms developed during the afternoon of the 14th. Some storm clusters became severe and produced damaging winds as they moved northward across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 14, 11:49 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 14, 11:49 AM CST, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1249 PM CDT Sat Jun 14 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1008 AM CDT Sat Jun 14 2025

Mid morning water vapor imagery/RAP analysis showed our CWA at the
base of an upper level trough with a shortwave over northern
Mississippi and another over the northeast Texas coast. These
shortwaves each had an area of convection with them his morning.
Latest surface analysis had a ridge across the northern Gulf from
the east. This surface ridge along with its southwest low level
flow was already helping to initiate convection across our
southeast zones. The convection across northern Mississippi had
not yet spread south into our northern zones but during the
afternoon hours the convection in our south and to our north are
expected to spread across our CWA and result in numerous coverage
of storms. Minor adjusts to the timing of rain chances were made
but the forecast remains on track. /22/

&&

.DISCUSSION...
Issued at 538 AM CDT Sat Jun 14 2025

Through Next Friday...

The weather will remain essentially the same over the next 7 days:
Daytime sporadic showers and thunderstorms forming in the mid
morning, steadily building in both coverage and intensity by mid
afternoon and tapering off through the waning daylight hours,
finally dissipating an hour or two after sunset.

Rain totals both from singular storms, and for the overarching week
remain pretty low (<2in/7days) so there are no concerns for flash
flooding. Some rivers remain elevated from last week's rises so we
can expect these rivers to hover around the same levels, with no
significant relief in sight.

The big question will be the max expected intensity for these
storms, and over the weekend and into the early week the environment
does not support any strong organization and thus wind and hail will
remain below severe thresholds. Mid to late week it does look like
the overall synoptic pattern begins to sharpen and organize, and
this looks to be the timeframe with the highest probability for
severe storms. Since that's still quite a few days out we're not a
the point where our confidence is high enough regarding
timing/coverage to really elucidate on this further.

We will continue to monitor any shifts in the upper level pattern,
and attendant resolution shifts in order to dial in the threats,
if any,for next week.

Other than that, hot and humid days are in store with the heat index
steadily climbing day to day, Some sites should break into the
triple digit HIs by mid week, which could trigger some products
communicating heat danger./OAJ/

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sat Jun 14 2025

Scattered to numerous TSRA wl move across the area this aftn and
reduce flying conditions. The TSRA wl dissipate this evening. Away
from TSRA VFR conditions will prevail until after 11Z when MVFR
cigs wl develop and prevail until after 15Z. After 15Z VFR
conditions are expected areawide until scattered to numerous TSRA
develop Sunday aftn again. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       90  72  87  72 /  60  30  80  30
Meridian      90  70  89  71 /  70  30  90  30
Vicksburg     90  72  89  74 /  60  30  80  20
Hattiesburg   93  73  91  73 /  60  30  90  20
Natchez       89  72  88  73 /  60  30  80  20
Greenville    88  72  88  73 /  50  30  70  20
Greenwood     88  72  89  72 /  80  40  70  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/OAJ/22

In the hours before

Special weather statement, Jun 14, 12:20 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
120 PM CDT Sat Jun 14 2025

MSZ031-141845-
Lowndes MS-
120 PM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LOWNDES COUNTY
THROUGH 145 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caledonia, or 10 miles north of Columbus, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Steens around 125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3352 8828 3354 8849 3358 8849 3360 8847
      3366 8846 3367 8844 3367 8842 3369 8839
      3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1819Z 270DEG 16KT 3364 8834

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Jun 14, 12:49 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
149 PM CDT Sat Jun 14 2025

LAZ023>026-141945-
Tensas LA-Concordia LA-Catahoula LA-Franklin LA-
149 PM CDT Sat Jun 14 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA...CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES THROUGH 245
PM CDT...

At 148 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Jena to near Archie to Larto.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Jonesville, Aimwell, Wildsville, Wallace Ridge, Manifest, and
  Mayna around 155 PM CDT.
  Harrisonburg, Monterey, Sherwood, and Rosefield around 200 PM CDT.
  Enterprise and Frogmore around 210 PM CDT.
  Ferriday around 215 PM CDT.
  Sicily Island around 220 PM CDT.
  Natchez, Clayton, Ridgecrest, and Lee Bayou around 225 PM CDT.
  Jigger around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 9201 3193 9190 3197 9190 3197 9189
      3207 9193 3209 9187 3211 9188 3215 9182
      3190 9147 3162 9146 3165 9150 3161 9152
      3159 9149 3159 9146 3154 9146 3153 9151
      3150 9152 3129 9187 3159 9193 3166 9201
TIME...MOT...LOC 1848Z 232DEG 29KT 3180 9215 3161 9192 3138 9187

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Jun 14, 12:57 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
157 PM CDT Sat Jun 14 2025

MSZ054-062>064-072-073-142000-
Lawrence MS-Jefferson Davis MS-Lamar MS-Copiah MS-Lincoln MS-
Marion MS-
157 PM CDT Sat Jun 14 2025

...STRONG THUNDERSTORMS WILL IMPACT MARION...EASTERN LINCOLN...
LAWRENCE...SOUTHWESTERN LAMAR...SOUTHEASTERN COPIAH AND SOUTHWESTERN
JEFFERSON DAVIS COUNTIES THROUGH 300 PM CDT...

At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wesson to near Oak Vale to near Sandy
Hook. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Columbia, Monticello, Sandy Hook, Goss, Pickwick, Robinwood, Arm,
  Oak Vale, Society Hill, and Morgantown around 200 PM CDT.
  Sontag around 205 PM CDT.
  Wanilla around 210 PM CDT.
  Progress around 215 PM CDT.
  Silver Creek and Bunker Hill around 220 PM CDT.
  Pine Burr and Oma around 230 PM CDT.
  Carson around 235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
      3113 9001 3117 9001 3118 9003 3134 9004
      3133 9008 3135 9011 3135 9022 3151 9058
      3188 9037 3157 8976 3100 8949 3101 8955
      3100 8955
TIME...MOT...LOC 1856Z 227DEG 12KT 3163 9036 3140 8997 3100 8987

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Jun 14, 12:59 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Sat Jun 14 2025

MSZ046-052-058-142000-
Kemper MS-Lauderdale MS-Clarke MS-
159 PM CDT Sat Jun 14 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN KEMPER...NORTHERN CLARKE
AND LAUDERDALE COUNTIES THROUGH 300 PM CDT...

At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff Springs to Stonewall. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Meridian, De Kalb, Marion, Daleville, Sable, Blackwater, and
  Prismatic around 205 PM CDT.
  Meridian Station and Zero around 210 PM CDT.
  Middleton around 220 PM CDT.
  Sykes around 225 PM CDT.
  Causeyville around 230 PM CDT.
  Lauderdale around 235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8846 3207 8887 3276 8884 3286 8836
TIME...MOT...LOC 1859Z 259DEG 13KT 3274 8874 3211 8878

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

EC

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km away, was scanning. The volume nearest the first event began at 19:27 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Covington

When
June 14, 1:27 PM CST
Where
Covington County, 5.88 mi W of Williamsburg
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.620, -89.720

A tree was blown down across Blackjack road.

Thunderstorm Wind, Lamar

When
June 14, 1:50 PM CST
Where
Lamar County, 1.6 mi ENE of Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.289, -89.395

A utility pole was downed near the intersection of Oak Grove road and Griffith road.

Thunderstorm Wind, Claiborne

When
June 14, 2:30 PM CST
Where
Claiborne County, 3.24 mi WSW of Hermanville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.930, -90.900

Trees were blown down on Johnson Ln and Chicago Plantation road.

Thunderstorm Wind, Claiborne

When
June 14, 2:30 PM CST
Where
Claiborne County, 1.28 mi W of Ingleside
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.032, -91.002

A tree was downed on Y Camp road.

Thunderstorm Wind, Claiborne

When
June 14, 2:47 PM CST to 2:48 PM CST
Where
Claiborne County, 0.49 mi WSW of Carlisle to 1.78 mi E of Carlisle
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.996, -90.787

Trees were blown down at a few locations along MS Highway 18.

Thunderstorm Wind, Hinds

When
June 14, 3:06 PM CST
Where
Hinds County, Learned
Measured
54 kt (62 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
32.200, -90.550

Multiple downed trees and a powerline across the Learned area.

Thunderstorm Wind, Madison

When
June 14, 3:43 PM CST
Where
Madison County, 0.69 mi S of Flora
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.540, -90.320

Several trees were blown down.

Thunderstorm Wind, Hinds

When
June 14, 3:52 PM CST
Where
Hinds County, 0.15 mi S of West Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.318, -90.200

A tree was blown down onto powerlines on Maple Street in Jackson.

Thunderstorm Wind, Madison

When
June 14, 4:20 PM CST to 4:25 PM CST
Where
Madison County, 1.75 mi E of Turnetta to 2.42 mi ESE of Shocco
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.620, -89.970

A tree was downed on Highway-16E along with other trees across the central part of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271919, 1271943, 1271933, 1271938, 1271947, 1271954, 1271965, 1271969, 1271976.